North Dakota, 2006

Hail in North Dakota, August 22, 2006

August 22, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 21, 2:45 PM CST, 11 hours 5 minutes earlier.

Area forecast discussion, Aug 21, 2:45 PM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT MON AUG 21 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS WILL AGAIN CENTER AROUND CONVECTION IN
THE SHORT TERM...WITH POSSIBLE SEVERE STORMS TUESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT.

HIGH PRESSURE OVER MOVES SLOWLY EAST AS MID LEVEL RIDGE OVER PACIFIC
NORTHWEST MOVES EAST TO NORTHERN ROCKIES OVERNIGHT. SHORT WAVES IN
FLOW SLOWLY KNOCK RIDGE DOWN WITH FLOW BECOMING NORTHWEST TO
CYCLONIC OVER NORTHERN PLAINS BY THURSDAY. COLD FRONT WHICH MOVES
THROUGH PLAINS ON SUNDAY NOW CURVES  FROM CENTRAL MINNESOTA TO
SOUTHERN SOUTH DAKOTA TO CENTRAL MONTANA WHERE IT BECOMES A
STATIONARY FRONT. THIS WILL MOVE EAST AS WARM FRONT AND OCCLUDED TO
BE FOCUS OF POSSIBLE SEVERE CONVECTION TUESDAY AND WEDNESDAY. GFS
SLIGHTLY SLOWER THAN NAM AND PREFERRED MODEL PER HPC DISCUSSIONS.

UPSHOT IS NOT A LOT OF CHANGES TO ONGOING GRIDS WITH TEMPS WARMING
AGAIN INTO THE 90S TUESDAY AND WEDNESDAY BEFORE COOLING AGAIN WITH
PASSAGE OF FRONTAL SYSTEM ON THURSDAY. AIR MASS BECOMES MODERATELY
UNSTABLE BOTH TUESDAY AND WEDNESDAY.

RELATIVE HUMIDITIES RISE ALONG WITH TEMPERATURES AND MIN RHS MAINLY
INTO THE LOW 30S. DONT EXPECT HEADLINES FOR FIRE WEATHER AT LEAST
IN SHORT TERM PERIODS.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
SURFACE TROUGH WILL GET PUSHED TO THE EAST OF THE FORECAST AREA ON
FRIDAY AS AS THE MAIN UPPER SHORTWAVE TROUGH MOVES THROUGH THE
REGION. THIS FEATURE WILL BRING WHAT LOOKS TO BE THE BEST CHANCE OF
SHOWER/THUNDERSTORM ACTIVITY THROUGH THE EXTENDED PERIOD...AND HAVE
LEFT 30 POPS ACROSS THE CWA ON FRIDAY TO REFLECT THIS. BEYOND
THIS...H500 RIDGE WILL TAKE OVER ACROSS THE REGION. HAVE KEPT SMALL
POPS IN FOR THE REMAINDER OF THE EXTENDED GIVEN THE POSSIBILITY OF
SEVERAL WEAK IMPULSES TO TRACK ACROSS THE AREA.

FOR TEMPERATURES...DROPPED HIGHS A BIT FOR THE WEEKEND FOR
COORDINATION WITH NEIGHBORING OFFICES. AM EXPECTING THE WARMEST
TEMPERATURES TO BE DURING THE WEEKEND.

OTHERWISE...VERY FEW CHANGES TO THE EXTENDED PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HW/CH/TSW
Hazardous weather outlook, Aug 21, 3:48 AM CST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT MON AUG 21 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT MON AUG 21 2006 /348 AM MDT MON AUG 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT...AND THEN AGAIN FOR FRIDAY. SEVERE THUNDERSTORMS
DURING THIS PERIOD ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NH

The radar

The Aberdeen radar (KABR), 98 km away, was scanning. The volume nearest the first event began at 07:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McIntosh

When
August 22, 1:50 AM CST to 2:00 AM CST
Where
McIntosh County, Ashley
Measured
1 in hail
Reported by
NEWSPAPER
Coordinates
46.033, -99.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528717.